MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 30 DEG 4MM; ARTHROSCOPE

SMITH & NEPHEW, INC. SERV REPL ASCOPE A/C HD 30 DEG 4MM; ARTHROSCOPE
Model Number 72202087S
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1901
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).The reported device, intended for use in treatment, was received for evaluation there was a relationship found between the returned device and the reported incident.A visual inspection found distal tip and fiber damage and cracked and scratched distal lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.
 
Event or Problem Description
It was reported that during the set up inspection for an acl procedure, the scope lens was cracked.A backup device was available to complete the procedure.No delay and no patient injuries were reported.Results of investigation have concluded that this unit had a cracked distal lens which makes it a reportable event.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.

Brand Name
SERV REPL ASCOPE A/C HD 30 DEG 4MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11693778
Report Number3003604053-2021-00166
Device Sequence Number17120978
Product Code HRX
UDI-Device Identifier03596010644534
UDI-Public03596010644534
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202087S
Device Catalogue Number72202087S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2021
Initial Report FDA Received Date04/20/2021
Patient Sequence Number1